Texas, 2007

Tornado and Hail in Texas, June 15, 2007

June 15, 2007 · NWS SJT · 13 events in 6 counties and zones

A moist unstable airmass combined with a weak shortwave caused thunderstorms to develop in the evening hours. There were reports of severe weather scattered across much of West Central Texas, including one tornado across Crockett County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$121,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A moist unstable airmass combined with a weak shortwave caused thunderstorms to develop in the evening hours. There were reports of severe weather scattered across much of West Central Texas, including one tornado across Crockett County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 15, 6:14 PM CST, 10 minutes earlier.

Area forecast discussion, Jun 15, 6:14 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT FRI JUN 15 2007

.UPDATE...
FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM
WATCH.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 15 2007/

SHORT TERM...
UPPER LOW CONTINUES TO SPIN OVER THE RED RIVER AREA THIS
AFTERNOON. SKIES ARE BEGINNING TO CLEAR OVER THE FORECAST AREA BUT
TEMPERATURES ARE STRUGGLING TO MOVE INTO THE 80S AFTER A MORNING
OF WIDESPREAD CLOUDS AND RAIN. ATMOSPHERE HAS BEEN WORKED OVER
THIS MORNING BUT SHOULD RECOVER ENOUGH TO SEE RENEWED ACTIVITY
LATER THIS EVENING AS ADDITIONAL MID LEVEL DISTURBANCES ROTATE
AROUND THE UPPER LOW. L0CATION OF RESIDUAL BOUNDARIES FROM THIS
MORNINGS ACTIVITY AND PATH OF DISTURBANCES TRAVELING IN THE
NORTHWEST FLOW ALOFT WILL DICTATE THE LOCATION OF FURTHER
CONVECTION. WITH THE UPPER LOW CONTINUING TO MEANDER IN THE
VICINITY OF THE NORTHERN PORTION OF THE CWA...WILL CONTINUE TO SEE
A CHANCE OF RAINFALL THROUGH THIS WEEKEND...FAVORING THE EASTERN
SECTIONS OF THE FORECAST AREA. THE UPPER LOW WILL WEAKEN AS IT
FINALLY BEGINS TO OPEN UP AND LIFT TO THE EAST ON MONDAY. WILL
BRING THE RAINFALL TO AN END LATE MONDAY.

LONG TERM...
AS UPPER LEVEL TROUGH BEGINS TO MOVE EAST...UPPER HIGH PRESSURE
WILL BUILD INTO THE SOUTHERN PLAINS. GFS HINTS AT A DISTURBANCE
CUTTING INTO THE EASTERN PERIPHERY OF THE UPPER RIDGE MIDWEEK AND
BRINGING A CHANCE OF RAINFALL TO THE AREA...WILL LEAVE THE
FORECAST DRY AT THIS POINT UNTIL WE SEE A LITTLE MORE CONSISTENCY
IN THE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  85  67  88 /  50  50  40  30
SAN ANGELO 	 67  86  70  91 /  50  40  50  30
JUNCTION 	 69  86  71  90 /  50  40  60  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 15, 4:23 AM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CDT FRI JUN 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
523 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS
TODAY...AS AN UPPER LEVEL STORM SYSTEM DROPS SOUTHWARD INTO THE
AREA. A FEW OF THESE STORMS...ESPECIALLY THIS AFTERNOON...WILL
REACH SEVERE LEVELS. LARGE HAIL HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS. IN ADDITION...GIVEN THE FAIRLY SLOW MOVEMENT
EXPECTED...LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF
WEST CENTRAL TEXAS THROUGH THE WEEKEND. AGAIN...LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT...BUT ISOLATED SEVERE STORMS WITH
LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

The radar

The San Angelo radar (KSJT), 64 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

12 hail, 1 tornado. Local standard time, as filed.

Hail, Irion

When
June 15, 6:24 PM CST to 6:26 PM CST
Where
Irion County, 11.82 mi N of Barnhart
Measured
1.75 in hail
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
31.300, -101.160

Hail, Taylor

When
June 15, 6:40 PM CST to 6:44 PM CST
Where
Taylor County, 1.17 mi W of Buffalo Gap
Measured
1 in hail
Reported by
Public
Coordinates
32.280, -99.840

Hail, Irion

When
June 15, 7:16 PM CST to 7:23 PM CST
Where
Irion County, 0.59 mi E of Barnhart
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.130, -101.170

Hail, Irion

When
June 15, 7:20 PM CST to 7:22 PM CST
Where
Irion County, 0.59 mi E of Barnhart
Measured
1.75 in hail
Property damage
$15,000
Reported by
Public
Coordinates
31.130, -101.170

Golfball Size hail damaged windows and homes.

Hail, Tom Green

When
June 15, 7:40 PM CST to 7:45 PM CST
Where
Tom Green County, 2.16 mi NNW of Knickerbocker
Measured
1.75 in hail
Property damage
$7,000
Reported by
Public
Coordinates
31.299, -100.644

Golfball size hail also damaged vehicles.

Hail, Tom Green

When
June 15, 7:46 PM CST to 7:49 PM CST
Where
Tom Green County, 2.73 mi SE of Tankersly
Measured
1.75 in hail
Property damage
$8,000
Reported by
Public
Coordinates
31.322, -100.597

This large hail damaged roofs and vehicles.|

Hail, Coke

When
June 15, 7:52 PM CST to 7:58 PM CST
Where
Coke County, 0.59 mi E of Bronte
Measured
1.75 in hail
Property damage
$12,000
Reported by
Public
Coordinates
31.880, -100.290

Large hail damaged homes and vehicles.

Hail, Tom Green

When
June 15, 8:31 PM CST to 8:34 PM CST
Where
Tom Green County, 3.01 mi SSW of San Angelo S R Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.530, -100.440

Hail, Tom Green

When
June 15, 8:32 PM CST to 8:34 PM CST
Where
Tom Green County, 2.39 mi SSE of San Angelo Res
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.450, -100.480

Hail, Tom Green

When
June 15, 8:32 PM CST to 8:34 PM CST
Where
Tom Green County, 1.18 mi W of San Angelo
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.470, -100.450

Hail, Crockett

When
June 15, 9:20 PM CST to 9:25 PM CST
Where
Crockett County, 6.93 mi SW of Ozona
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
30.629, -101.282

Large hail stripped leaves off the trees.

Hail, McCulloch

When
June 15, 9:23 PM CST to 9:26 PM CST
Where
McCulloch County, Brady
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.130, -99.330

Tornado, Crockett

When
June 15, 9:40 PM CST to 9:48 PM CST
Where
Crockett County, 7.14 mi SSW of Ozona to 4.88 mi S of Ozona
Rating
EF1
Path length
3.16 mi
Path width
100 yd
Property damage
$70,000
Reported by
Fire Department/Rescue
Coordinates
30.605, -101.246

A tornado uprooted trees and damaged outbuildings and some mobile homes south of Ozona.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39363, 39364, 39365, 39366, 39367, 39368, 39369, 39370, 39371, 39372, 39373, 39374, 39375.